Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 142, NWS Mobile, AL

June 8, 2008Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jun 8, 2008, 6:42 PM CDT for Okaloosa County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2008, 6:42 PM CDT (23:42 UTC)
Expired
Jun 8, 2008, 7:30 PM CDT
In force
48 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 56 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2166 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 082342
SVRMOB
FLC091-090030-
/O.NEW.KMOB.SV.W.0142.080608T2342Z-080609T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
642 PM CDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL OKALOOSA COUNTY IN NORTHWEST FLORIDA...

* UNTIL 730 PM CDT

* AT 637 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHEAST OF NICEVILLE...OR ABOUT 15 MILES NORTHEAST OF DESTIN...
  AND MOVING WEST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTH OF NICEVILLE BY 650 PM CDT...
  6 MILES NORTH OF VALPARAISO BY 655 PM CDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3048 8668 3074 8668 3070 8638 3067 8638
      3065 8638 3051 8638
TIME...MOT...LOC 2342Z 087DEG 19KT 3060 8642

$$
1 follow-up statement
000 
WWUS54 KMOB 090000
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
656 PM CDT SUN JUN 8 2008

FLC091-090030-
/O.CON.KMOB.SV.W.0142.000000T0000Z-080609T0030Z/
OKALOOSA FL-
656 PM CDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL OKALOOSA COUNTY...

AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS 
NEAR 60 MPH IN ADDITION TO NICKEL SIZE HAIL.  THESE STORMS WERE 
SOUTH OF INTERSTATE 10...APPROACHING STATE ROUTE 85. THE STORMS ARE 
LOCATED ALONG A LINE EXTENDING FROM JUST NORTH OF VALPARAISO TO 12 
MILES EAST OF HOLT...MOVING TO THE WEST AT 22 MPH.  

SEVERE THUNDERSTORMS WILL BE NEAR...
  HOLT BY 725 PM CDT...

LAT...LON 3050 8644 3048 8668 3074 8668 3073 8659
      3072 8658 3073 8655 3072 8654 3072 8651
      3071 8646 3071 8643
TIME...MOT...LOC 2356Z 087DEG 19KT 3052 8650 3069 8650

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:35 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 8, 3:35 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
335 PM CDT SUN JUN 8 2008

.SHORT TERM TONIGHT THROUGH WEDNESDAY NIGHT...MONITORING SOME
CONVECTION NEAR CAPE SAN BLAS MOVING WEST TOWARD THE OUR AREA.
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE
THIS AFTERNOON ALONG THE NORTHWEST FLORIDA GULF COAST. OVER THE PAST
FEW DAYS THIS SAME ACTIVITY DISSIPATED BEFORE THE OFFICIAL FORECAST
BEGAN (00 UTC)..AND THEREFORE WAS NOT INCLUDED. HOWEVER A SMALL H40
VORT LOBE MOVING WEST ALONG THE SOUTHERN PERIPHERY OF UPPER HIGH
SHOULD HELP SUSTAIN THIS ACTIVITY INTO THE EARLY EVENING HOURS THIS
TIME AS IT TURNS MORE TOWARD THE NORTHWEST AND MOVES INTO SOUTH
CENTRAL ALABAMA. THEREFORE...MENTIONED ISOLATED (10%) COVERAGE
EASTERN ZONES FOR THIS EVENING.

CENTER OF LARGE UPPER HIGH PRESSURE OVER THE SOUTHEAST STATES WILL
BEGIN TO SHIFT EAST TONIGHT...AND THEN MOVE OVER THE WESTERN
ATLANTIC ON MONDAY. THIS SHIFT IS IN RESPONSE TO A SHORTWAVE
APPROACHING FROM THE WEST...THAT IS FORECAST TO PASS JUST NORTH OF
THE AREA ON TUESDAY. AGAIN NOT MUCH REFLECTED IN THE LOWER LEVELS AS
SURFACE-BASED HIGH PRESSURE ACROSS THE WESTERN ATLANTIC AND
NORTHEAST GULF OF MEXICO REMAINS LARGELY INTACT...KEEPING
APPROACHING COLD FRONT FROM REACHING THE FORECAST AREA.

WILL CONTINUE WITH MAINLY ISOLATED AFTERNOON - EARLY EVENING SHOWER
AND THUNDERSTORM COVERAGE ON MONDAY. AN INCREASE TO SCATTERED
DAYTIME - ISOLATED OVERNIGHT COVERAGE IS FORECAST THROUGH MID WEEK
AS OVERALL ATMOSPHERIC MOISTURE INCREASES UNDER UPPER LEVEL
WEAKNESS. AGAIN WENT WITH A BLEND OF MAV/MET TEMP GUID FIRST FIVE
PERIODS. /22

&&

.LONG TERM THURSDAY THROUGH SUNDAY...GFS DEVELOPS AN INTERESTING
PATTERN CHANGE LATE IN THE WEEK WHICH SUPPORTS DEEP TROPICAL
CONVECTIVE DEVELOPMENT DURING THE LATE MORNING AND AFTERNOON HOURS.
THESE STORMS WILL BUILD MAINLY OVER INLAND AREAS AND THEN MOVE
SOUTHEAST TOWARD THE COAST. THIS PATTERN USUALLY BRINGS PROLONGED
HEAVY RAINS AND FREQUENT LIGHTNING...SO WILL JUST WAIT AND SEE HOW
IN UNFOLDS. /22

&&

.MARINE...HIGH PRESSURE WILL PERSIST OVER THE WESTERN ATLANTIC
THROUGH WEDNESDAY THEN GRADUALLY WEAKEN THROUGH THE REMAINDER OF THE
WEEK. A LIGHT SOUTHERLY WIND FLOW IS EXPECTED THROUGH MUCH OF THE
WEEK. SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED BY
WEDNESDAY AS HIGH PRESSURE GRADUALLY WEAKENS TO THE EAST. /32

&&

.FIRE...MID-UPPER RIDGING BEGINS TO BREAK DOWN EARLY THIS
WEEK...WITH A BETTER CHANCE OF SHOWERS AND STORMS EXPECTED THROUGH
THE FORECAST PERIOD. A LIGHT SOUTH TO SOUTHEAST WIND FLOW WILL
MAINTAIN ABUNDANT LOW LEVEL MOISTURE OVER THE REGION WITH AFTERNOON
RELATIVE HUMIDITY VALUES REMAINING GENERALLY NO LOWER THAN AROUND 45
PERCENT. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  90  71  89 /  05  20  20  30
PENSACOLA   75  89  74  87 /  05  20  20  30
DESTIN      78  87  75  86 /  05  20  20  20
EVERGREEN   69  92  69  89 /  10  30  20  40
WAYNESBORO  68  91  68  89 /  05  20  20  40
CAMDEN      71  93  70  89 /  05  30  20  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 8, 5:30 AM CDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT SUN JUN 8 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-091200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
530 AM CDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED
AT THIS TIME.

In the hours before

Special weather statement, Jun 8, 4:29 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
429 PM CDT SUN JUN 8 2008

FLZ003>006-082215-
INLAND OKALOOSA-INLAND SANTA ROSA-COASTAL OKALOOSA-COASTAL SANTA
ROSA-
INCLUDING THE CITIES OF...CRESTVIEW...
429 PM CDT SUN JUN 8 2008

...CLUSTERS OF STRONG THUNDERSTORMS ARE BEING DETECTED OVER OKALOOSA
AND SANTA ROSA COUNTIES...

AT 429 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS FROM NEAR MUNSON TO EAST AND SOUTHEAST OF
CRESTVIEW. THE STORMS ARE MOVING ON A GENERAL WESTWARD TRACK AT NEAR
10 MPH.

THE PRIMARY THREATS FROM THESE STORMS WILL BE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND BRIEF WIND GUSTS OF 35 TO 45
MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. STORMS ARE ALSO CAPABLE OF PRODUCING HEAVY
RAINS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL STORMS HAVED
PASSED.
Special weather statement, Jun 8, 6:33 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
633 PM CDT SUN JUN 8 2008

FLZ005-006-090000-
INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...CRESTVIEW...DESTIN AND FORT WALTON BEACH...
633 PM CDT SUN JUN 8 2008

...STRONG THUNDERSTORMS ARE MOVING INTO OKALOOSA COUNTY...

AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 7 MILES SOUTHEAST OF DEERLAND TO 3
MILES SOUTHEAST OF SEMINOLE...MOVING WEST AT 15 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
DORCAS...POSTIL...NICEVILLE...DEERLAND...DESTIN...EGLIN AFB AND
FORT WALTON BEACH THROUGH 700 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS AROUND 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.